You are the nurse on duty on the intermediate care unit and you are scheduled to take the next admi Show more You are the nurse on duty on the intermediate care unit and you are scheduled to take the next admission.

You are the nurse on duty on the intermediate care unit and you are scheduled to take the next admi Show more You are the nurse on duty on the intermediate care unit and you are scheduled to take the next admission.

The emergency department (ED) nurse calls to give you the following report: This is Barb in the ED and we have a 42-year-old man K.L. with lower GI (gastrointestinal) bleeding. He is a sandblaster with a 12-year history of silicosis. He is taking 40mg of prednisone per day. During the night he developed severe diarrhea. He was unable to get out of bed fast enough and had a large maroon-colored stool in the bed. His wife freaked and called the paramedics. He is coming to you. His vital signs (VS) are stable110/64 110 28and hes a little agitated. His temperature is 98.2 F (36.8 C). He has not had any stools since admission but his rectal exam was guaiac positive and he is pale but not diaphoretic. We have him on 5 L O2/NC. We started a 16-gauge IV with lactated Ringers at 125 mL/hr. He has an 18-gauge Salem Sump to continuous low suction; that drainage is also guaiac positive. We have done a CBC with differential chem 14 coagulation times a T&C (type and crossmatch) for 4 units RBCs arterial blood gases and a urinalysis (UA). Hes all ready for you. K.L. arrives on your unit. As you help him transfer from the ED stretcher to the bed K.L. becomes very dyspneic and expels 800 mL of maroon stool. Directions: Answer the following questions and statements. Each question is worth 5 points. Submit the completed worksheet to the Dropbox no later than day 7 of Unit 4. Your instructor will post the grade for this assignment in the gradebook no later than day 7 of Unit 5. What are the first three actions you should take? The first thing that would be done is do a set if vital signs CASE STUDY PROGRESS K.L. reports that he is getting nauseated but not thirsty. VS are 92/58 116 32. What additional interventions do you need to institute? What assessment indicators would you monitor in K.L.? Arterial Blood Gases pH 7.47 PaCO2 33mmHg PaO2 65mmHg HCO3 23 mmol/L SaO2 91% Complete Blood Count Hgb 7.8 g/dL Hct 23% Interpret the preceding arterial blood gases (ABGs) and complete blood count results. What do they tell you? CASE STUDY PROGRESS The gastroenterologist is notified by K.L.s physician and schedules an immediate colonoscopy and endoscopy. You accompany K.L. to the endoscopy suite and give him midazolam (Versed) and morphine sulfate IV during the procedures. Given the above history what do you think significantly contributed to the GI bleed? What are midazolam (Versed) and morphine sulfate and why are they being given to K.L.? CASE STUDY PROGRESS During the colonoscopy K.L. begins passing large amounts of bright red blood. He becomes more pale and diaphoretic and begins to have an altered level of consciousness. Identify five immediate interventions you should initiate. You are preparing to administer the first of 2 units of packed RBCs. Evaluate each of the following statements about the safe administration of blood. Enter T for true or F for false. Discuss why the false statements are incorrect. ____ Prime the correct tubing and filter with normal saline. ____ Verify K.L.s identification with secretary in the endoscopy suite. ____ Obtain baseline vital signs before starting the transfusion. ____ Begin the transfusion at a rate of 125mL per hour. ____ Take K.L.s vital signs 30 minutes after starting the transfusion. ____ Complete the transfusion within 6 hours of receiving the unit. Show less


 


The post You are the nurse on duty on the intermediate care unit and you are scheduled to take the next admi Show more You are the nurse on duty on the intermediate care unit and you are scheduled to take the next admission. appeared first on Nursing Homework Help.

 

"Is this question part of your assignment? We Can Help!"